ETHICON INC. SFX SPI MCRYL+ UNI 27IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Back to Search Results |
| Model Number |
SXMP1B109 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
08/01/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a mastectomy procedure on an unknown date and barbed suture was used.Post-op, the patient came back with an infection.Antibiotics were used to treat the patient.The patient is now okay.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®; active ingredient(s) ¿ triclosan; dosage form ¿ suture/solid/parenteral; strength ¿ = 2360 ¿g/m.(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 8/31/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information: d4, d9, h4, h6.Additional h6 component code: g07002 reported condition not confirmed.Additional h3 investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.One unopened sample of product code sxmp1b109 was received.In order to evaluate the condition of the returned sample, the packets was examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packet was opened, and the swage and attachment area were noted to be as expected.During the visual inspection the suture was correctly placed on winding former.Suture was dispensed without problem and examined along of the strand and no defects, damaged on suture surface could be observed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reach on the cause of the reported event.Additional information was requested and the following was obtained: surgeon did not provide all requested information.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure n/a.Date of index surgical procedure? she could not remember the exact date the diagnosis and indication for the index surgical procedure? n/a.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? other.On what tissue was the suture used? breast.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? yes.Was at least one reverse stitch performed prior to closure? yes.Please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Redness, swelling please provide the onset date/time of infection from the initial surgical procedure.N/a were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? n/a.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? antibiotics post-operation were cultures performed? if so, please provide the results.N/a.How much and what type of drainage is present in this wound? n/a.Please describe any medical intervention performed including medication name and results.N/a.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? n/a.Other relevant patient history/concomitant medications? n/a.What is the physician¿s opinion as to the etiology of or contributing factors to this event? she believes it must be the suture because it is new and the only thing she has changed.What is the patient's current status? she said patient is okay.